Phytonadione Therapy in a Multiple-Drug Overdose Involving Warfarin

Duane Bates, B.Sc.(Pharm.), and Marcy Mintz, M.D.

Disclosures

Pharmacotherapy. 2000;20(10) 

In This Article

Conclusion

Our patient had a prolonged elevation of her INR for 10 days despite daily subcutaneous injections of vitamin K. Due to the vitamin's short half-life, she could have received 10 mg orally or subcutaneously every 8 hours initially and her INR may have been within the normal range within 6 days. However, the prolonged INR may have been due to coingestion of warfarin and acetaminophen and to administration of antibiotics during hospitalization. No published randomized, placebo-controlled studies have evaluated the warfarin-acetaminophen interaction. In our patient, acetaminophen may have contributed to decreased metabolism of warfarin, thereby reducing its clearance.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....